Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 18, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 29, 2015, 2:50 AM MDT for 5 counties in North Dakota. It took effect at Aug 29, 2015, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2015, 2:50 AM MDT (08:50 UTC)
- In effect from
- Aug 29, 2015, 12:00 PM MDT
- Expired
- Aug 29, 2015, 6:52 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, McKenzie County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 210 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2282 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS83 KBIS 290850 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT SAT AUG 29 2015 ...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO 20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO 15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES. NDZ001-002-009>011-018>021-033-034-041-042-044-045-291000- /O.CAN.KBIS.FW.A.0014.150829T1600Z-150830T0300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-MCLEAN- STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX- 350 AM CDT SAT AUG 29 2015 /250 AM MDT SAT AUG 29 2015/ ...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...FOR FIRE WEATHER ZONES 001...002...009...010...011...018...019...020... 021...033...034...041...042...044 AND 045... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE WEATHER WATCH. THOUGH TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S...AND MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO BE AROUND 15 TO 20 PERCENT...WINDS TODAY ARE EXPECTED TO REMAIN BELOW 15 MPH. THESE CONDITIONS WOULD NOT REACH RED FLAG CRITERIA...BUT OUTSIDE BURNING IS STILL NOT RECOMMENDED. $$ NDZ017-031-032-040-043-291700- /O.UPG.KBIS.FW.A.0014.150829T1600Z-150830T0300Z/ /O.NEW.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 350 AM CDT SAT AUG 29 2015 /250 AM MDT SAT AUG 29 2015/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND 043... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT AND HAS BEEN UPGRADED TO A RED FLAG WARNING. * AFFECTED AREA...THE COUNTIES OF MCKENZIE...GOLDEN VALLEY...BILLINGS...SLOPE...AND BOWMAN. * WIND...SOUTH WIND 15 TO 25 MPH. * TIMING...LATE SATURDAY MORNING THROUGH EVENING. * HUMIDITY...AT OR BELOW 15 PERCENT. * TEMPERATURES...95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ JV
5 follow-up statements
712 WWUS83 KBIS 291143 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 AM CDT SAT AUG 29 2015 ...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO 20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO 15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES. NDZ017-031-032-040-043-291945- /O.CON.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 643 AM CDT SAT AUG 29 2015 /543 AM MDT SAT AUG 29 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY... AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031... 032...040 AND 043... * AFFECTED AREA...THE COUNTIES OF MCKENZIE...GOLDEN VALLEY... BILLINGS...SLOPE...AND BOWMAN. * WIND...SOUTH WIND 15 TO 25 MPH. * TIMING...LATE SATURDAY MORNING THROUGH EVENING. * HUMIDITY...AT OR BELOW 15 PERCENT. * TEMPERATURES...95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ TWH
377 WWUS83 KBIS 291444 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 944 AM CDT SAT AUG 29 2015 ...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .A VERY WARM SATURDAY IS FORECAST ACROSS WESTERN NORTH DAKOTA WITH HIGHS IN THE MID TO UPPER 90S. SOUTH WINDS OF AROUND 15 TO 20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY OF 10 TO 15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES. NDZ017-031-032-040-043-292245- /O.CON.KBIS.FW.W.0018.150829T1800Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 944 AM CDT SAT AUG 29 2015 /844 AM MDT SAT AUG 29 2015/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN THE MID TO UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND 043... * AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 043. * WIND...SOUTH WIND 15 TO 25 MPH. * TIMING...THROUGH SATURDAY EVENING. * HUMIDITY...AT OR BELOW 15 PERCENT. * TEMPERATURES...95 TO 99. * IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ WAA
733 WWUS83 KBIS 292039 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT SAT AUG 29 2015 ...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING... .IT WILL BE A VERY WARM SATURDAY ACROSS WESTERN NORTH DAKOTA WITH HIGHS IN THE MID 90S TO AROUND 100. SOUTH WINDS OF 15 TO 20 MPH ARE FORECAST...WITH AFTERNOON RELATIVE HUMIDITY 10 TO 15 PERCENT. WHEN COMBINED WITH DRY GRASSLANDS...CONDITIONS SUPPORTIVE OF RAPID FIRE SPREAD ARE EXPECTED. A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH EARLY EVENING FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES. NDZ017-031-032-040-043-300200- /O.CON.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 339 PM CDT SAT AUG 29 2015 /239 PM MDT SAT AUG 29 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN THE UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND 043... * AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 043. * WIND...SOUTH WIND 15 TO 25 MPH. * TIMING...THROUGH SATURDAY EVENING. * HUMIDITY...AT OR BELOW 15 PERCENT. * TEMPERATURES...96 TO 100. * IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ WAA
729 WWUS83 KBIS 292301 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 601 PM CDT SAT AUG 29 2015 ...RED FLAG WARNING FAR WESTERN NORTH DAKOTA THROUGH EARLY THIS EVENING... .TEMPERATURES IN THE UPPER 90S...RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND SOUTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE LATE THIS AFTERNOON AND INTO THE EARLY EVENING ACROSS FAR WESTERN NORTH DAKOTA. THESE CONDITIONS COMBINED WITH DRY VEGETATION WILL SUPPORT RAPID FIRE SPREAD WITH ANY FIRE START. A RED FLAG WARNING REMAINS IN EFFECT FROM MCKENZIE COUNTY SOUTHWARD TO BOWMAN COUNTY...INCLUDING GOLDEN VALLEY...BILLINGS...AND SLOPE COUNTIES. NDZ017-031-032-040-043-300200- /O.CON.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 601 PM CDT SAT AUG 29 2015 /501 PM MDT SAT AUG 29 2015/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR TEMPERATURES IN THE UPPER 90S...LOW RELATIVE HUMIDITY...AND SUFFICIENT WIND SPEEDS FOR FIRE WEATHER ZONES 017...031...032...040 AND 043... * AFFECTED AREA...FIRE WEATHER ZONES 017...031...032...040 AND 043. * WIND...SOUTH WIND 10 TO 20 MPH. * TIMING...THROUGH THIS EVENING. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURES...95 TO 100. * IMPACTS...ANY FIRES THAT DEVELOP WOULD LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID SPREAD OF ANY FIRE THAT IGNITES. && $$ AYD
227 WWUS83 KBIS 300052 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 752 PM CDT SAT AUG 29 2015 ...RED FLAG WARNING FOR FAR WESTERN NORTH DAKOTA CANCELLED... .WINDS ACROSS FAR WESTERN NORTH DAKOTA HAVE DECREASED TO AROUND 5 MPH THIS EVENING...WITH RELATIVE HUMIDITY BEGINNING TO INCREASE. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. NDZ017-031-032-040-043-300200- /O.CAN.KBIS.FW.W.0018.000000T0000Z-150830T0200Z/ MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 752 PM CDT SAT AUG 29 2015 /652 PM MDT SAT AUG 29 2015/ ...RED FLAG WARNING IS CANCELLED FOR WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 017...031...032...040 AND 043... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. WINDS ACROSS FAR WESTERN NORTH DAKOTA HAVE DECREASED TO AROUND 5 MPH THIS EVENING...WITH RELATIVE HUMIDITY BEGINNING TO INCREASE. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ AYD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:25 AM MDT, 25 minutes earlier.
Area forecast discussion, Aug 29, 2:25 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 AM CDT SAT AUG 29 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CDT SAT AUG 29 2015 MAIN CONCERN IN THE SHORT TERM WILL BE FIRE WEATHER POTENTIAL OVER WESTERN NORTH DAKOTA TODAY. CURRENTLY...AN UPPER LEVEL TROUGH HAD MOVED INTO THE WEST COAST OF NORTH AMERICA...AS THE UPPER LEVEL THERMAL RIDGE AXIS EXTENDED NORTHWARD FROM THE SOUTHERN ROCKIES INTO THE NORTHERN PLAINS. A LOW LEVEL BOUNDARY SEPARATED THE DRY AIR ASSOCIATED WITH THE WESTERN THERMAL RIDGE IN THE WEST...AND THE HUMID AIR WITH GULF OF MEXICO MOISTURE TO THE EAST. THIS SURFACE TROUGH EXTENDED FROM EASTERN MANITOBA TO BETWEEN MINOT AND WILLISTON...TO BETWEEN BISMARCK AND DICKINSON...SOUTHWARD INTO SOUTH DAKOTA. WIDESPREAD FOG WAS NOTED IN SOUTHERN MINNESOTA AND IOWA...WITH PATCHY FOG IN PARTS OF EASTERN AND CENTRAL NORTH DAKOTA. TODAY SOUTHWEST WINDS SHOULD ALLOW DRY AIR FROM THE WEST TO PUSH FARTHER EAST INTO CENTRAL NORTH DAKOTA. YESTERDAY THE SMOKE ALOFT PREVENTED FULL SUNSHINE...AND LIKELY ACCOUNTED FOR HIGH TEMPERATURES TO BE ABOUT 3 OR 4 DEGREES COOLER THAN EXPECTED. WENT ON THE LOWER SIDE OF GUIDANCE FOR MAX TEMPERATURES...AS THICKNESS OF SMOKE WILL PROBABLY BE VARIABLE AND ALLOW TEMPERATURES TO RISE QUICKLY IN AREAS WHERE/WHEN SMOKE LAYERS ARE THIN. GOING FOR HIGHS IN THE UPPER 90S WEST TO AROUND 90 FROM THE TURTLE MOUNTAINS TO THE JAMES VALLEY. SEE BELOW FOR FIRE WEATHER IMPACTS EXPECTED TODAY. TONIGHT SOUTHWEST WINDS BECOME SOUTHEAST AS LOW PRESSURE DEVELOPS ALONG THE FRONT RANGE IN RESPONSE TO THE AFOREMENTIONED WEST COAST TROUGH NUDGES EASTWARD AND ALLOWS SOUTHWEST FLOW ALOFT TO REACH THE FRONT RANGE. THE SOUTHEAST WINDS MEAN THAT THE MORE HUMID AIR TO OUR EAST WILL ADVECT BACK WESTWARD AHEAD OF THE DEVELOPING TROUGH. LOOKING AT LOW TEMPERATURES MAINLY IN THE 60S. THINKING FOG MAY NOT BE A PROBLEM SATURDAY NIGHT WITH WINDS OF 5 TO 10 MPH OVERNIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 319 AM CDT SAT AUG 29 2015 WARM TEMPERATURES AND PERIODIC THUNDERSTORM CHANCES WILL HIGHLIGHT THE EXTENDED FORECAST PERIOD THIS WEEKEND AND INTO NEXT WEEK. A SHORTWAVE TROUGH WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH MONDAY MORNING. AHEAD OF THIS TROUGH WE ARE EXPECTING ANOTHER WARM DAY SUNDAY WITH HIGHS IN THE UPPER 80S TO MID 90S. FIRE WEATHER ISSUES ARE NOT EXPECTED AT THIS TIME AS THE STRONGEST SOUTHERLY FLOW WILL SHIFT INTO CENTRAL AND EASTERN NORTH DAKOTA WHERE INCREASING MOISTURE WILL LIMIT DAYTIME MINIMUM HUMIDITIES TO A RANGE OF 25 TO 35 PERCENT. WE COULD SEE AN ISOLATED SHOWER OR THUNDERSTORM IN THE FAR WEST SUNDAY AFTERNOON...BUT THE BETTER CHANCE OF PRECIPITATION WILL BE SUNDAY NIGHT...ALONG AND BEHIND THE SURFACE TROUGH...AS THE AFOREMENTIONED SHORTWAVE TRAVERSES THE FORECAST AREA. INSTABILITY ALOFT IS MINIMAL SO LIMITED THUNDER POTENTIAL TO ISOLATED WORDING. A LINGERING SHOWER IS POSSIBLE IN THE EAST MONDAY MORNING...BUT IN GENERAL...EXPECT COOLER AND DRIER CONDITIONS IN THE SUBSIDENCE BEHIND THE EXITING SHORTWAVE WITH HIGHS IN THE 80S. BEYOND MONDAY...OUR SOUTHWEST UPPER FLOW WILL CONTINUE THROUGH THE END OF THE EXTENDED PERIOD BUT BECOMES MORE MERIDIONAL AS WE PROGRESS THROUGH THE WEEK...DEVELOPING A PERSISTENT SURFACE TROUGH OVER THE CENTRAL AND NORTHERN PLAINS. THE SURFACE TROUGH...COMBINED WITH THE SOUTHWEST FLOW WILL PROVIDE A FOCUS FOR NEAR DAILY SHOWER AND THUNDERSTORM ACTIVITY. EXPECT ONLY VERY ISOLATED SHOWER AND THUNDERSTORM CHANCES ON TUESDAY WITH CHANCES INCREASING AS WE MOVE TOWARD THE END OF THE WORK WEEK AND INTO NEXT WEEKEND. TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1237 AM CDT SAT AUG 29 2015 MVFR VISIBILITY IN SMOKE FROM NORTHWEST U.S. FIRES ARE POSSIBLE AT KDIK/KISN/KBIS/KMOT THIS MORNING. SMOKE MAY BE DENSE ENOUGH TO DROP VISIBILITY TO IFR AT KDIK AND KISN TONIGHT. PATCHY FOG IS POSSIBLE IN THE KJMS/KBIS VICINITY THIS MORNING. ADDED MENTION OF SCT-BKN CIGS AT 3000-5000 FEET AS SENSORS DETECTING A CIG WITH SMOKE PARTICLES. AFTER 16Z SOUTH TO SOUTHWEST WINDS SHOULD INCREASE AND DISSIPATE FOG AND SURFACE SMOKE. VFR CONDITIONS EXPECTED AFTER VSBY REDUCTIONS END BY AROUND 16Z. && .FIRE WEATHER... ISSUED AT 319 AM CDT SAT AUG 29 2015 RED FLAG WARNING ISSUED FOR PART OF WESTERN NORTH DAKOTA FOR SATURDAY. CERTAINTY IS HIGH REGARDING TEMPERATURES REACHING INTO THE MID TO UPPER 90S IN THE WEST HALF OF THE STATE...AND THAT EXPECTED MINIMUM RELATIVE HUMIDITY VALUES SHOULD BE 10 TO 20 PERCENT IN THE WEST...WITH 10 TO 15 PERCENT VALUES IN THE FAR SOUTHWEST. CONFIDENCE IS NOT AS HIGH FOR STRENGTH OF AFTERNOON WINDS. SURFACE TO LINKAGE ALOFT SHOULD TAKE PLACE IN THE AFTERNOON AFTER SURFACE TEMPERATURES REACH AROUND 90F...WITH WINDS IN THE SOUTHWEST REACHING 15 TO 20 MPH AND GUSTS POSSIBLE TO NEAR 25 MPH. FARTHER NORTH AND EAST...NOT EXPECTING WINDS TO REACH OVER 15 MPH. IT IS A MARGINAL RED FLAG EVENT...BUT THOUGHT IT BEST TO HIGHLIGHT THE MOST LIKELY AREAS TO REACH CRITERIA. BEST CERTAINTY FOR 15 TO 20 MPH WINDS IS IN THE FAR WEST/SOUTHWEST...AND WHERE THE RED FLAG HAS BEEN ISSUED. AREAS INCLUDE THESE COUNTIES: MCKENZIE...GOLDEN VALLEY...BILLINGS... SLOPE...BOWMAN. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ017-031-032-040-043. && SHORT TERM...JV LONG TERM...TWH AVIATION...JV FIRE WEATHER...JV
Hazardous weather outlook, Aug 28, 7:43 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 843 PM CDT FRI AUG 28 2015 NDZ001-002-009>011-017>021-031>034-040>045-300145- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- 843 PM CDT FRI AUG 28 2015 /743 PM MDT FRI AUG 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES IN THE 90S...MINIMUM RELATIVE HUMIDITY VALUES OF AROUND 15 PERCENT AND BREEZY CONDITIONS COULD CREATE FIRE WEATHER CONCERNS ACROSS WESTERN NORTH DAKOTA ON SATURDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LATE MORNING SATURDAY THROUGH SATURDAY EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-012-013-022-023-025-035>037-046>048-050-051-300145- RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 843 PM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.